Erectile dysfunction (ED) is a common health condition in which a man is unable to get/maintain an erection long and hard enough to engage in penetrative sex.
ED can be caused due to a number of problems like mental or physical problems like stress, anxiety, depression, obesity, enlarged prostate, and as a side effect of certain drugs.
Certain drugs prescribed for depression and anxiety may lead to erectile dysfunction, and it is clinically highlighted.
One such antidepressant that is commonly under the radar for causing ED is Wellbutrin. Read on further to know more about the impact of this drug on your erection.
What is Wellbutrin, and what is it used for?
Wellbutrin is an antidepressant medicine that enhances the secretion of feel-good hormones – norepinephrine and dopamine in the brain and nerves.
The generic name of Wellbutrin is bupropion. Wellbutrin XL is prescribed to treat major depressive disorders (MDD) and seasonal affective disorders. Wellbutrin SR is only administered to treat MDD.
It is a strong prescription drug that may lead to immediate side effects. There are several conditions to be followed before and while taking this medication.
How does Wellbutrin lead to erectile dysfunction?
Bupropion, sold under the brand name Wellbutrin is an antidepressant given to treat severe depression.
Unlike many other antidepressants, Wellbutrin does not interfere with sexual functions. Even though most antidepressants lead to low libido or ED, it is often assumed that Wellbutrin may also cause similar effects, but this is hardly true.
Wellbutrin works in the brain by increasing the level of two chemicals – noradrenaline and dopamine. These are neurotransmitters in the brain that enhance the communication between one nerve and another.
Dopamine and serotonin are two main neurotransmitters in the brain that regulate sexual function. While dopamine enhances sexual function, serotonin decreases it.
Wellbutrin increases the levels of dopamine in the brain, thereby enhancing sexual function. So, it is a myth, and there may be other underlying conditions affecting the ED.
In any case, if you are taking any kind of antidepressants and facing ED issues, you will have to consult your doctor to get a prescription for chemical drugs like Viagra.
In many cases, your doctor might not recommend taking Viagra if you are on certain other antidepressants.
You can always boost your libido and ED problems with nutraceutical pills. These are natural, herbal, and Ayurvedic performance booster pills made from 100% herbal and natural ingredients without any side effects.
These nutraceutical sexual supplements can be taken with your chemical antidepressants and don’t interfere with them.
To conclude, Wellbutrin does not lead to erectile dysfunction, and if you come across such a claim, you can dismiss it because it’s a myth.
While it is true that some antidepressants may lead to declining sexual function, this drug is quite different from those in terms of pharmacokinetics.
But, if you are still facing low libido or ED issues while using this drug, then you may want to consider a natural erection pill to supplement your body with.